Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Does taking Norvask cause memory lapse?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
About 12 yrs ago I had an infarct during orthopedic surgery, caused by fat embolism. I feel well, and accordingly to angiogram, have not even a trace of the coronary disease. My Cardiologist put me first on Coversyl, then swiched it to Norvasc, so my body will not get too used to the first drug. My question is: can Norvasc cause memory lapses? I did not have it on Coversyl, but have it from the first day on Norvask . It lasts about 4-5 hrs after takin the pill.
Posted Mon, 18 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer:
Adverse Effect

Detailed Answer:
Hello

Thanks for the query

I have gone through the adverse effect profile of Norvasc which basically contains amlodipine. It does not cause memory lapses. However this side effect cannot be ignored, I recommend that you stop Norvasc and see if you are alright. You can temporarily switch back to coversyl.
Please approach your treating physician as soon as possible, the other alternative drug of the same class would be cilindipine, you can suggest this drug to your doctor, it has lesser side effect profile than amlodipine.

I hope I was of help, if you have any further queries please get back to me

I wish you good health

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor